What sleep aide can I safely take with venlafaxine- I've used venlafaxine for 20 years with good results. I was using trazodone but one of my doctors stopped it and put me on mirtazapine instead, but I'm suffering from tiredness, extreme cold hands and feet and I have suffered with clinical depression for more than 20 years and don't want to aggravate that.
Interactions between your drugs
Applies to: venlafaxine, mirtazapine
Using venlafaxine together with mirtazapine can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should seek immediate medical attention if you experience these symptoms while taking the medications. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Plus there is a therapeutic duplication meaning you are on two antidepressants and the recommended number of antidepressants you should be on is one.
Interaction check: https://www.drugs.com/interactions-check.php?drug_list=2296-0,1640-0
I suggest you discuss the possibility of taking Melatonin instead of Mirtazapine for sleep, by the way Melatonin and Venlafaxine do not interact and in my opinion is a safer choice.
Interaction check: https://www.drugs.com/interactions-check.php?drug_list=2296-0,1548-10148
All the best, masso
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.